Alert archive / Mississippi / Flash Flood Watches in 2015
Flash Flood Watch 8, NWS Memphis, TN
NWS Memphis, TN issued this flash flood watch at Jul 3, 2015, 8:31 AM CDT for 22 counties in Mississippi; 21 counties in Tennessee; 12 counties in Arkansas. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2015, 8:31 AM CDT (13:31 UTC)
- Expired
- Jul 4, 2015, 7:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 7:16 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 3, 7:16 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 716 AM CDT FRI JUL 3 2015 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/ DISCUSSION... THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS. THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT. BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND SOUTH OF THE FRONT. SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY OF THE UPPER TROF AXIS. UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED BY SCATTERED AFTERNOON THUNDERSTORMS. PWB .AVIATION... 12Z TAF CYCLE TSRA WILL CONTINUE TO MOVE THROUGH KTUP AND KMEM THIS MORNING. MVFR AND IFR CONDITIONS CAN BE EXPECTED AT BOTH SITES AS THE MORNING CONTINUES. VCTS AND TSRA ARE PROBABLE AT ALL FOUR TAF SITES THROUGHOUT THE TAF PERIOD DUE TO AN APPROACHING DISTURBANCE. THE HRRR KEEPS TSRA OVER THE REGION FOR MOST OF THE DAY. CONFIDENCE IN TIMING WITH TS THIS EVENING AND TONIGHT IS LOW AT THIS POINT. WINDS WILL BE GUSTY AND FROM THE SOUTH. JPM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 3, 3:18 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 318 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA. PWB
In the hours before
Special weather statement, Jul 3, 5:55 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT FRI JUL 3 2015
MSZ016-017-023-024-031130-
LEE MS-CHICKASAW MS-ITAWAMBA MS-MONROE MS-
555 AM CDT FRI JUL 3 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 630 AM CDT FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 555 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED OVER EVERGREEN...OR 8 MILES SOUTHWEST OF FULTON...MOVING
EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN LEE...NORTHEASTERN CHICKASAW...SOUTHERN
ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 8886 3430 8847 3428 8818 3375 8825
3375 8832 3372 8833
TIME...MOT...LOC 1055Z 289DEG 47KT 3416 8847Special weather statement, Jul 3, 8:31 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 AM CDT FRI JUL 3 2015
MSZ016-017-024-031415-
LEE MS-ITAWAMBA MS-MONROE MS-
831 AM CDT FRI JUL 3 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 AM CDT FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 831 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR AMORY...MOVING EAST AT 55 MPH.
PEOPLE IN SOUTHEASTERN LEE...SOUTHERN ITAWAMBA AND NORTHERN MONROE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3390 8823 3389 8823 3395 8871 3418 8871
3415 8820
TIME...MOT...LOC 1331Z 281DEG 48KT 3406 8853The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:13 AM CDT | Flash Flood Warning | MEG | Benton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more | 3 hr |
| Jul 3, 5:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 5:17 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 3, 5:55 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 35 min |
| Jul 3, 7:52 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 6 hr |
| Jul 3, 8:15 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more | 3 hr |
| Jul 3, 8:31 AM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Jul 3, 8:59 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 9 hr |
| Jul 3, 9:13 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Jul 3, 9:30 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc | 3 hr |
| Jul 3, 10:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 30 min |
| Jul 3, 11:09 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 11:10 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 56 hr |
| Jul 3, 11:30 AM CDT | River Flood Warning | MEG | Lee | 22 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 68 hr |
| Jul 3, 4:57 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 6 hr |
| Jul 3, 5:11 PM CDT | Areal Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 5:58 PM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 6 hr |
| Jul 2, 9:05 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 5 days |
| Jul 2, 10:50 PM CDT | Areal Flood Advisory | MEG | Henderson, Madison | 115 min |
| Jul 2, 11:10 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 50 min |
| Jul 3, 12:00 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 3, 3:13 PM CDT | Areal Flood Warning | MEG | Shelby | 6 hr |
| Jul 2, 8:29 PM CDT | Special Weather Statement | MEG | Lawrence | 46 min |
| Jul 2, 8:38 PM CDT | Special Weather Statement | MEG | Lawrence | 52 min |
| Jul 2, 9:13 PM CDT | Special Weather Statement | MEG | Greene | 32 min |
| Jul 2, 9:15 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 2, 9:35 PM CDT | Special Weather Statement | MEG | Poinsett | 40 min |
| Jul 2, 9:53 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 3, 1:49 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
Nearby
Flash Flood Watches in Mississippi, 2015Flash Flood Watches in Tennessee, 2015Flash Flood Watches in Arkansas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.